MAUDE Adverse Event Report: COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY INTRAUTERINE BALLOON

COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY INTRAUTERINE BALLOON
Model Number G30673
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A5: ethnicity: han chinese.E1: phone number: (b)(6).H3: device evaluation anticipated but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during treatment of postpartum hemorrhage, secondary to uterine atony, the 'bakri tamponade balloon catheter' leaked.The issue was identified when saline was injected to check the integrity of the well packed balloon catheter before transvaginal placement.Reportedly, blood loss prior to failure is unknown since the balloon was not used on the patient.The procedure was successfully completed by replacing with an unspecified new balloon.Reportedly, the postoperative total bleeding was 400 ml with no transfusion performed, and the final hemostasis was successful.A section of the device did not remain inside the patient's body.The patient did not require any additional procedure or experience adverse effects due to this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.As reported, during treatment of postpartum hemorrhage, secondary to uterine atony, the 'bakri tamponade balloon catheter' leaked.The issue was identified when saline was injected to check the integrity of the well packed balloon catheter before transvaginal placement.Reportedly, blood loss prior to failure is unknown since the balloon was not used on the patient.The procedure was successfully completed by replacing with an unspecified new balloon.Reportedly, the postoperative total bleeding was 400ml with no transfusion performed, and the final hemostasis was successful.A section of the device did not remain inside the patient's body.The patient did not require any additional procedure or experience adverse effects due to this event.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturer¿s instructions (mi), and quality control (qc) procedures were conducted during the investigation.Functional tests and visual inspection of the returned complaint device was also conducted.One device was returned for investigation in shipping tray.A functional leak test was performed, and the balloon leaked from a pin hole in the balloon material.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for the failure mode.A complaint history database search revealed 2 other complaints associated with the complaint device lot.Due to the individual nature of the manufacturing and inspection process for the devices in the lots, it is unlikely that these events are an indication of device issue within the entire lot.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: how supplied "upon removal from the package, inspect the product to ensure no damage has occurred." based upon the available information, inspection of the returned device, and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BAKRI TAMPONADE BALLOON CATHETER
Common Device Name
OQY INTRAUTERINE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22833967
Report Number1820334-2025-01015
Device Sequence Number13153391
Product Code OQY
UDI-Device Identifier10827002306735
UDI-Public(01)10827002306735(17)270715(30)1(10)16152847
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30673
Device Catalogue NumberJ-SOS-100500
Device Lot Number16152847
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age30 YR
Patient SexFemale
Patient Weight75 KG
Patient RaceAsian